Review/UpdateEffect of prostaglandin analogue use on the development of cystoid macular edema after phacoemulsification using STROBE statement methodologyHernstadt, David J. MB BS, MPH*; Husain, Rahat MB BS, MRCOphth, MD(Res) Author Information From the Singapore National Eye Centre, Singapore *Corresponding author: David J. Hernstadt, MB BS, MPH, Singapore National Eye Centre, 11 Third Hospital Avenue, Singapore 168751. E-mail: [email protected] Submitted September 10, 2016; revised December 14, 2016; accepted February 17, 2017. Hla Myint Htoon, PhD, Singapore Eye Research Institute, provided statistical assistance.Figure: No Caption available.First author: David J. Hernstadt, MB BS, MPH Singapore National Eye Centre, Singapore. Journal of Cataract & Refractive Surgery: April 2017 - Volume 43 - Issue 4 - p 564-569 doi: 10.1016/j.jcrs.2017.03.005 Buy Metrics Abstract Cataract surgery is a common procedure, and cystoid macular edema (CME) is a sight-threatening complication. Prostaglandin analogues are the first-line therapy for glaucoma, but their effect on the risk for CME after phacoemulsification is unknown. A systematic search of Medline and PubMed was performed to determine the effect of the use of prostaglandin analogues (PGA) on the development of CME after cataract surgery. A total of 412 articles were identified. Thirteen articles met inclusion criteria and were analyzed using Strengthening the Reporting of Observational Studies in Epidemiology (STROBE) criteria. Prostaglandin analogue use was not associated with the development of clinically significant CME after cataract surgery regardless of the timepoint. There is no evidence for stopping PGA use prior to or during the course of cataract surgery to reduce CME, but caution should be exercised in complex eyes, which appear more susceptible to PGA-mediated CME. © 2017 by Lippincott Williams & Wilkins, Inc.